Alert archive / Virginia / Wind Advisories in 2008
Wind Advisory 7, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Nov 4, 2008, 3:38 PM EST for 4 counties in Virginia; Worcester County, Maryland; Camden County, Currituck County, Pasquotank County, North Carolina. It took effect at Nov 5, 2008, 7:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 3:38 PM EST (20:38 UTC)
- In effect from
- Nov 5, 2008, 7:00 AM EST
- Expired
- Nov 6, 2008, 12:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Camden County, NC, Currituck County, NC, Pasquotank County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 93 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KAKQ 042038 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 338 PM EST TUE NOV 4 2008 NCZ017-102-050445- /O.NEW.KAKQ.WI.Y.0007.081105T1200Z-081105T2200Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK- INCLUDING THE CITY OF...COROLLA 338 PM EST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST WEDNESDAY. LOW PRESSURE WILL INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE CAROLINA COAST TONIGHT. THIS LOW WILL TRACK NORTHEAST ALONG THE MID ATLANTIC COAST WEDNESDAY BEFORE MOVING FARTHER OFFSHORE BY THURSDAY. STRONG WINDS WILL AFFECT CURRITUCK COUNTY...DUE TO THE STRENGTHENING OF THIS LOW PRESSURE SYSTEM. NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH ARE POSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING THROUGH WEDNESDAY AFTERNOON. WINDS WILL DIMINISH SLIGHTLY BY WEDNESDAY EVENING BUT WILL STILL BE STRONG AROUND 20 TO 30 MPH THROUGH WEDNESDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SMF
8 follow-up statements
000 WWUS71 KAKQ 050336 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1036 PM EST TUE NOV 4 2008 NCZ017-102-051200- /O.CON.KAKQ.WI.Y.0007.081105T1200Z-081105T2200Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK- INCLUDING THE CITY OF...COROLLA 1036 PM EST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM EST WEDNESDAY... LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE CAROLINA COAST TONIGHT. THIS LOW WILL TRACK NORTHEAST ALONG THE MID ATLANTIC COAST WEDNESDAY BEFORE MOVING FARTHER OFFSHORE BY THURSDAY. STRONG WINDS WILL AFFECT CURRITUCK COUNTY...DUE TO THE STRENGTHENING OF THIS LOW PRESSURE SYSTEM. NORTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH ARE POSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING THROUGH WEDNESDAY AFTERNOON. WINDS WILL DIMINISH SLIGHTLY BY WEDNESDAY EVENING BUT WILL STILL BE STRONG AROUND 20 TO 30 MPH THROUGH WEDNESDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 44
000 WWUS71 KAKQ 050855 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 355 AM EST WED NOV 5 2008 NCZ017-102-051700- /O.CON.KAKQ.WI.Y.0007.081105T1200Z-081105T2200Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK- INCLUDING THE CITY OF...COROLLA 355 AM EST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST TODAY AND TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT ACROSS THE NORTHERN OUTER BANKS. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY. WINDS WILL BEGIN TO DIMINISH THIS EVENING BUT WILL STILL REMAIN BETWEEN 20 TO 30 MPH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 44
000 WWUS71 KAKQ 051612 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1112 AM EST WED NOV 5 2008 NCZ015-016-052200- /O.EXA.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/ PASQUOTANK-CAMDEN- INCLUDING THE CITY OF...ELIZABETH CITY 1112 AM EST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT ACROSS THE NORTHEASTERN NORTH CAROLINA. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY...WITH THE GREATEST THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17 IN NORTHEASTERN NORTH CAROLINA. WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON AND THIS EVENING BUT WILL STILL REMAIN BETWEEN 20 TO 30 MPH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ017-102-052200- /O.CON.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK- INCLUDING THE CITY OF...COROLLA 1112 AM EST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT ACROSS THE NORTHEASTERN NORTH CAROLINA. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY...WITH THE GREATEST THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17 IN NORTHEASTERN NORTH CAROLINA. WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON AND THIS EVENING BUT WILL STILL REMAIN BETWEEN 20 TO 30 MPH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 05
000 WWUS71 KAKQ 051624 CCA NPWAKQ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD VA 1123 AM EST WED NOV 5 2008 NCZ015-016-052200- /O.EXA.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/ PASQUOTANK-CAMDEN- INCLUDING THE CITY OF...ELIZABETH CITY 1123 AM EST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT ACROSS THE NORTHEASTERN NORTH CAROLINA. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY...WITH THE GREATEST THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17 IN NORTHEASTERN NORTH CAROLINA. WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON AND THIS EVENING BUT WILL STILL REMAIN BETWEEN 20 TO 30 MPH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ017-102-052200- /O.COR.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK- INCLUDING THE CITY OF...COROLLA 1123 AM EST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT ACROSS FAR NORTHEASTERN NORTH CAROLINA. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY...WITH THE GREATEST THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17 IN NORTHEASTERN NORTH CAROLINA. WINDS WILL BEGIN TO DIMINISH LATER THIS AFTERNOON AND THIS EVENING BUT WILL STILL REMAIN BETWEEN 20 TO 30 MPH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 05
000 WWUS71 KAKQ 051903 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 203 PM EST WED NOV 5 2008 MDZ024-025-VAZ095-097>100-060315- /O.EXB.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-NORFOLK/PORTSMOUTH-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 203 PM EST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG WIND GRADIENT ACROSS IMMEDIATE COASTAL LOCATIONS ACROSS SOUTHEASTERN VIRGINIA...AND THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY THROUGH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ015>017-102-052200- /O.CON.KAKQ.WI.Y.0007.000000T0000Z-081105T2200Z/ PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA 203 PM EST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KAKQ 052032 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 332 PM EST WED NOV 5 2008 NCZ015>017-102-060300- /O.EXT.KAKQ.WI.Y.0007.000000T0000Z-081106T0300Z/ PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA 332 PM EST WED NOV 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG PRESSURE GRADIENT...AND GUSTY WINDS ACROSS NORTHEASTERN NORTH CAROLINA THROUGH THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE...WITH THE GREATEST THREAT FOR DAMAGING WIND GUSTS LIKELY ALONG AND EAST OF HIGHWAY 17 IN NORTHEASTERN NORTH CAROLINA. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ024-025-VAZ095-097>100-060445- /O.CON.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-NORFOLK/PORTSMOUTH-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 332 PM EST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG PRESSURE GRADIENT...AND GUSTY WINDS ACROSS IMMEDIATE COASTAL LOCATIONS ACROSS SOUTHEASTERN VIRGINIA... AND THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE TODAY THROUGH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH AND/OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 05
000 WWUS71 KAKQ 060244 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 944 PM EST WED NOV 5 2008 NCZ015>017-102-060345- /O.CAN.KAKQ.WI.Y.0007.000000T0000Z-081106T0300Z/ PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA 944 PM EST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... NORTH TO NORTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS UP TO 35 MPH CAN BE EXPECTED THROUGH EARLY MORNING. $$ VAZ095-097-098-060345- /O.CAN.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/ NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- 944 PM EST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THROUGH EARLY MORNING. $$ MDZ024-025-VAZ099-100-060500- /O.CON.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 944 PM EST WED NOV 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES SLOWLY NORTH ALONG THE MID ATLANTIC COAST LATE THIS EVENING. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN A STRONG PRESSURE GRADIENT...AND GUSTY WINDS ACROSS IMMEDIATE COASTAL LOCATIONS OVER THE LOWER EASTERN SHORE. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH AND/OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BROWN
000 WWUS71 KAKQ 060505 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1205 AM EST THU NOV 6 2008 MDZ024-025-VAZ099-100-060615- /O.EXP.KAKQ.WI.Y.0007.000000T0000Z-081106T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1205 AM EST THU NOV 6 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THROUGH EARLY MORNING. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 11:52 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 4, 11:52 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1152 AM EST TUE NOV 4 2008
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP OFF THE CAROLINA
COAST THIS AFTERNOON...MOVING SLOWLY NORTHEAST ALONG THE COAST
THROUGH MIDWEEK. THIS LOW WILL EVENTUALLY MOVE WELL OFF THE MID
ATLANTIC COAST BY LATE IN THE WEEK. A COLD FRONT WILL APPROACH
FROM THE WEST AND EFFECT THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATE MORNING ANALYSIS DEPICTS INVERTED TROF FROM DEVELOPING
SOUTHERN STREAM LOW JUST OFF THE SC COAST. COMPLICATED FORECAST
TODAY AS MODELS CONTINUE TO DISAGREE WITH OVERALL EVOLUTION OF LOW
PRESSURE OFFSHORE AND ASSCD PRECIPITATION.
LGT PCPN FROM CONTINUING ISENTROPIC LIFT OVER THE CWA...BUT
RETURNS ARE VERY SPARSE ATTM WITH LTL IN THE WAY OF LLVL MIDLVL
WNDS THRU MID AFTN. A PEEK AT RUC AND 09Z SREF ARE VERIFYING BEST
THUS FAR THIS MORNING...AND SEEM TO KEEP PCPN LIGHT OVER THE NWRN
HALF OF THE AREA...FVX-PTB-SBY AND NORTH...THROUGH AT LEAST 20Z.
SOUTH OF THIS LINE...LLVL CONVERGENCE AND ISENTROPIC LIFT AHEAD OF
APPROACHING TROF WOULD PORTEND TO A CHC FOR LOCALLY HVY RAINFALL
(BRIEFLY) THIS AFTN. STILL...LOOKS MORE LK PERIODS OF RAIN MORE
THAN A CONTINUOUS RAINFALL WHICH WAS PRVSLY IN THE GRIDS.
REGARDING FLOOD WATCH OVER THE SE...AGREE WITH LATEST HPCQPF
DISCUSSION THAT ONGOING CONVECTION OFFSHORE MAY WELL ROB HEADLINE
AREA OF HEAVIEST RAINS. CONFIDENCE FOR FLOODING IN D2 DROUGHT
AREA (NC COUNTIES)...BUT 12Z 4NOV WOULD AT LEAST ARGUE FOR A
CHANCE OF SOME URBANIZED FLOODING IN USUAL SPOTS ACROSS THE
TIDEWATER AREA TONIGHT AND EARLY WED. RATHER THAN SWITCH
MIDSTREAM TO FLASH FLOOD HEADLINE...WL KEEP HEADLINES AS IS FOR
THE CWA.
AS TO TOTAL EVENT QPF...HAVE CONTINUED IDEA OF AN AVERAGE OF 2 TO
4 INCHES OF RAINFALL OVER SE CWA (LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE) THROUGH 12Z WED. HOWEVER...TWEAKED DOWN RAINFALL THRU
THE AFTERNOON AS PER CURRENT SAT/RADAR TRENDS. A GENERAL HALF INCH
TO AROUND 2 INCHES (FROM WEST TO EAST) ACROSS THE REMAINDER OF THE
CWA.
BREEZY TO WINDY CONDITIONS WILL BE CONFINED TO ERN THIRD OF THE CWA
(HIGHEST WINDS ALONG THE EXTREME COAST). WIND GUSTS OF 30-40 MPH
WILL BE POSSIBLE OVER IMMEDIATE COAST. TOOK TEMPS UPWARD ONLY AN
ADDITIONAL 3-5 DEGREES THIS AFTN WITH SIG CLD COVER...YIELDING
HIGHS NR 60 OVER THE NW...L/M 60S OVER THE SERN CWA.
ZFPAKQ SENT 1053 AM.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WEDNESDAY AND BEYOND STILL VERY UNCERTAIN WITH RESPECT TO HOW LONG THE
COASTAL LOW WILL EFFECT THE ERN THIRD OF THE CWA. GREATEST CHANCES
FOR ADDITIONAL PRECIP OVER A HALF INCH BEYOND 12Z WED WILL BE MAINLY
CONFINED TO THE ERN THIRD OF THE CWA (ESP ERN SHORE).
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOW PRES PULLS NE AWAY FROM THE AREA LATER ON THURSDAY. HIGH PRES
BUILDS BACK IN FOR A BRIEF PERIOD LATE THU THRU FRI AFTN...THEN
LOW PRES MOVING EAST ACROSS THE GREAT LAKES DRAGS A COLD FRONT
THRU THE REGION FOR THE FIRST HALF OF THE WEEKEND. HIGH TEMPS AOB
CLIMO FRI/SAT...DROPPING TO MID 50S TO AROUND 60 FOR EARLY PART OF
NEXT WEEK POST FROPA. MDLS APPEAR TO HAVE SIMILAR TIMING WITH THIS
FRONT...BUT WITH IT BEING SO EARLY IN THE FORECAST PERIOD...OPTED
TO INCLUDE CHC POPS ATTM.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
WDSPRD IFR/LIFR CNDTNS OVR RGN ATTM XCPT FOR ECG WHERE CIGS HAVE
REMAINED ABV 3K FT. XPCT CIGS AOB 1K FT...AND LGT TO MDT RAIN /
FOG TO REDUCE VSBYS TO BTWN 2-5SM THRU FCST PRD. SOME AREAS OF +RA
ACROSS SERN TAF SITES CUD REDUCE VSBYS EVEN FRTHR. GUSTS AOA 20KTS
ALRDY NOTED ACROSS NRN OB AND THESE GUSTY WNDS WILL CONT TO MOVE N
AS DAY PROGRESSES.
WDSPRD RAIN / IFR CNDTNS CONTINUE INTO WED. SLOW IMPROVEMENT ON
THU AS THE LOW MOVES FURTHER EAST. THE LOW DEEPENS WITH TIME AND
WINDS WILL BE GUSTY AT ORF AND ECG WED AND THU WITH THE DIRECTION
GRADUALLY SHIFTING FROM THE NE TO THE N OR NW.
&&
.MARINE...
SCA HEADLINES IN PLACE AND WILL REMAIN UP THRU AT LEAST WED NITE
AS LOW PRS INTENSIFYS AS IT MOVES SLOWLY UP THE MID ATLNTC COAST.
MODELS CONT TO HAVE DFRNT SOLNS WRT STRENGTH AND TRACK BY WED.
NOT OUT OF THE QSTN TO SEE SOME GALE FORCE GUSTS ACROSS CSTL WTRS
BY WED...BUT CONFIDENCE NOT HIGH ENUF ATTM TO GO WITH GALES. HAVE
KEPT GUSTS CAPPED ARND 30 KTS WITH THIS FCST PACKAGE.
SEAS CONT TO BUILD AND SHUD REACH 8 FT ALONG THE NRN OB BEACHES.
DUE TO THE FLOW BEING ONSHORE...HAVE ISSUED A HIGH SURF FOR CSTL
WTRS S OF VA/NC BRDR (WILL CARRY IT THRU TIL 15Z WED PER COORD
WITH MHX). WILL LET DAY SHIFT EVALUATE WHETHER OR NOT TO GO FRTHR
N WITH IT LATER TDY ONCE 12Z DATA ARRIVES.
LOW BEGINS TO PULL AWAY FROM RGN WED NITE AND THU...TURNING WNDS
INTO THE N THEN NW. CNDTNS BEGIN TO SLOWLY IMPROVE MY THU NITE AS
SYSTMS INFLUENCE BEGINS TO FADE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NCZ014>017-031-032-
102.
HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR NCZ102.
VA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ091-093>098.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ632-633-
650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ630-631.
&&
SYNOPSIS...CCW/MAM
NEAR TERM...CCW/MAM
SHORT TERM...CCW
LONG TERM...SMF
AVIATION...MPR
MARINE...MPRHazardous weather outlook, Nov 4, 4:08 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 408 AM EST TUE NOV 4 2008 ANZ632-633-650-652-654-656-658-050915- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 408 AM EST TUE NOV 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012-013-030-VAZ048-049-060>090-092-099-100-050915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ACCOMACK- NORTHAMPTON VA- 408 AM EST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ014>017-031-032-VAZ091-093>098-050915- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 408 AM EST TUE NOV 4 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING RAINFALL AMOUNTS. ANZ630-631-050915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 408 AM EST TUE NOV 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-050915- OUTER BANKS CURRITUCK- 408 AM EST TUE NOV 4 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING RAINFALL AMOUNTS. WAMSLEY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 4:00 AM EST | High Surf Advisory | AKQ | Accomack, Northampton, City of Virginia Beach | 25 days |
| Nov 4, 4:01 AM EST | Flood Watch | AKQ | City of Chesapeake, City of Virginia Beach | 17 hr |
| Nov 4, 3:27 PM EST | Gale Warning | AKQ | 38 hr |
Nearby
Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.